Loss of movement? Botox for palmar hyperhidrosis.

Hi, a week ago I got botox injections on both of my hands to help treat my excessive sweating. It has worked amazingly! My hands hardly sweat at all anymore. However, my grip strength is very weak, and I can't move my left pinky side to side anymore, though I can with my right! Is this normal? Or should I be more concerned? I was warned I would lose some strength in the hands, I just find it odd that I'm stronger in my right hand. Could it be because I'm right handed?

Doctor Answers 7

Hyperhidrosis and Botox

Botox works miraculously for hyperhidrosis but it can have these side effects. It has only been a few days so some of this will correct itself over the next few days. The fact that you are right handed has no effect--it is merely the dose and placement of the toxin


Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Botox for hyperhidrosis and hand weakness

Thank you for your question. The botox may cause weakness in the intrinsic muscles of the hand if injected too deeply. This may (or may not) be causing your finger movement abnormality and hand weakness. Give it some time and follow up with you injector.

Benjamin J. Cousins MD

Board Certified Plastic Surgeon/ Fellowship Trained Hand Surgeon

Benjamin J. Cousins, MD
Miami Beach Plastic Surgeon
5.0 out of 5 stars 9 reviews

Botox in hands

Thanks for your question. Although I have never seen this, it is likely from the Botox being injected too deeply when your hands were treated for the palmar hyperhidrosis. You should share this with your physician to avoid this should you decide to be treated again. The results will dissipate over the next 3-4 months. It is important to inform your physician and share your concerns with them also. Thanks.

Pamela Stuart, MD
San Jose Physician
5.0 out of 5 stars 2 reviews

Botox in hands caused weakness

This is related to the Botox being injected too deeply. I have not seen this. It shouldn't progress. It will improve. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Weakness in hands following Botox injections

Thank you for sharing your question. Botox works well for exesssive sweating. It can cause temporary weakness of the hands which often is felt to be asymmetric. This will likely resolve. Inform your doctor if it does not improve or worsens.  Good luck,

Botox in Hands

Even though I have not seen this, it is most likely from the Botox being injected too deeply when your hands were treated. The Botox will wear of in 3-4 months. I advise you to share your concern with your treating physician.

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

Weakness in the hand muscles will go away over a few months.

Weakness in hand muscles following Botox injections is a minor side effect of Botox in the hands for hyperhidrosis.  This will resolve in a few weeks or months.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.1 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.